Monday, July 9, 2012

Riding the pharmaceutical rollercoaster ...

When the doctor prescribed a heavy dose of steroids for David's neck injury, I was concerned.

Deeply concerned.

I have been a witness to my husband on steroids before. There was the Great Poison Ivy Infection of 2006 and the even Greater Poison Oak infection of 2011. Both of the ailments were cured with steroids which brought out an aspect of my husbands personality that can best be described as

OHMYGODWHYISEVERYONESOSTUPIDANDANNOYING!!!!!!!!!!!!!!!!

The doctor assured me that the equally heavy dose of Valium would keep him in lower case letters and I was comforted, though not convinced. For the most part it's been okay. David has generally been nice and mellow, and his neck muscles are definitely relaxing.

He's all like, "You are so pretty. Do you know how pretty you are?"

It's all great until the moment when the steroids have kicked in and but Valium has not. 

Suddenly we are back to, "OHMYGODWHYDOYOUHATEME?????"

It's given me some perspective into what it is like to live with someone with acute PMS, but that is another story entirely. The point of this story is that there have been several times over the course of the day when my sweet husband went all crazy town capital letters on me and I just stepped away from the nuttiness.

Tonight I found refuge while sitting outside with the neighbors drinking wine. In turns out that wine is the perfect antidote to your spouses roid rage. It may also be the antidote to PMS. I'll have to do some experimenting to be sure, but hey, someone has to do it.


3 comments:

throughthelooking said...

I hear chocolate help, too.

throughthelooking said...

helps, plural. I can speak.

Julie said...

Too bad...I LOVE cleaning house if I have to take steroids. Muscle relaxers make me think people are messing with me. Example: "I love you." Do you really? That sounded sarcastic. What are you really saying? I have to tell the husband there are to be no jokes in the house till I am done with the medicine. My heart goes out to you. Hopefully he will recover fast.